Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 2017, 11:58 PM EDT for 4 counties in Kentucky; Clark County, Indiana. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2017, 11:58 PM EDT (03:58 UTC)
- Expired
- Apr 29, 2017, 12:22 AM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Henry County, KY, Oldham County, KY, Shelby County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:04 AM EDT | TSTM WND DMG | 1 Se Goshen, KY | MULTIPLE TREES DOWN IN GOSHEN. |
| Apr 29, 12:15 AM EDT | HAIL 1 | 1 Wnw La Grange, KY | |
| Apr 29, 12:24 AM EDT | HAIL 0.75 | 2 Ssw Sligo, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 9:27 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 848 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
789
WUUS53 KLMK 290358
SVRLMK
INC019-KYC103-185-211-223-290445-
/O.NEW.KLMK.SV.W.0137.170429T0358Z-170429T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1158 PM EDT FRI APR 28 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northeastern Clark County in south central Indiana...
Oldham County in central Kentucky...
North central Shelby County in central Kentucky...
Southern Trimble County in central Kentucky...
Western Henry County in central Kentucky...
* Until 1245 AM EDT
* At 1158 PM EDT, a severe thunderstorm was located near Prospect,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Grange, Prospect, Bedford, Pendleton, Charlestown, Crestwood,
Eminence, Owen, Goshen and Campbellsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 200 AM EDT for south central
Indiana...and central Kentucky.
LAT...LON 3860 8521 3858 8521 3858 8520 3832 8519
3835 8559 3838 8564 3836 8564 3836 8571
3856 8570 3859 8543 3860 8540 3862 8523
TIME...MOT...LOC 0358Z 275DEG 27KT 3843 8561
HAIL...1.00IN
WIND...60MPH
$$
MJ2 follow-up statements
334
WWUS53 KLMK 290407
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1207 AM EDT SAT APR 29 2017
INC019-290417-
/O.CAN.KLMK.SV.W.0137.000000T0000Z-170429T0445Z/
Clark IN-
1207 AM EDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning moved out of the
warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 200 AM EDT for central
Kentucky.
LAT...LON 3860 8521 3860 8522 3858 8521 3858 8520
3832 8519 3835 8558 3835 8559 3853 8542
3856 8541 3859 8543 3860 8540 3862 8523
TIME...MOT...LOC 0407Z 273DEG 35KT 3842 8540
$$
KYC103-185-211-223-290445-
/O.CON.KLMK.SV.W.0137.000000T0000Z-170429T0445Z/
Oldham KY-Shelby KY-Trimble KY-Henry KY-
1207 AM EDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR OLDHAM...NORTH CENTRAL SHELBY...SOUTHERN TRIMBLE AND WESTERN
HENRY COUNTIES...
At 1207 AM EDT, a severe thunderstorm was located over La Grange,
moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
La Grange, Prospect, Bedford, Pendleton, Crestwood, Eminence,
Campbellsburg, Smithfield, Oldham and Greenhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 200 AM EDT for central
Kentucky.
LAT...LON 3860 8521 3860 8522 3858 8521 3858 8520
3832 8519 3835 8558 3835 8559 3853 8542
3856 8541 3859 8543 3860 8540 3862 8523
TIME...MOT...LOC 0407Z 273DEG 35KT 3842 8540
HAIL...1.00IN
WIND...70MPH
$$
MJ101
WWUS53 KLMK 290422
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1222 AM EDT SAT APR 29 2017
KYC103-185-211-223-290431-
/O.CAN.KLMK.SV.W.0137.000000T0000Z-170429T0445Z/
Oldham KY-Shelby KY-Trimble KY-Henry KY-
1222 AM EDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR OLDHAM...NORTH CENTRAL
SHELBY...SOUTHERN TRIMBLE AND WESTERN HENRY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 200 AM EDT for central
Kentucky.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Tremble, northern Shelby, and Henry county until 1245 AM
EDT.
LAT...LON 3860 8521 3860 8522 3858 8521 3858 8520
3832 8519 3835 8558 3835 8559 3853 8542
3856 8541 3859 8543 3860 8540 3862 8523
TIME...MOT...LOC 0419Z 275DEG 27KT 3841 8526
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:03 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 28, 11:03 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1103 PM EDT Fri Apr 28 2017
.Forecast Update...
Issued at 1100 PM EDT Fri Apr 28 2017
The threat for severe weather continues this evening in the Tornado
Watch area. Storms have developed right along the warm front
boundary in southern IN. These storms have shown some deep rotation
and are expected to continue to do so over the next few hours as the
track northeast along the boundary. The tornado threat is the
highest in this location. Further to the south, a few cells have
popped up along the Ohio River. These could potentially become
strong to severe as well, though they are struggling a bit more.
Aside from the severe potential, the flooding threat is increasing.
Training storms over Dubois county have already produced 2-3 inches
of rain and more storms continue to develop along the boundary. The
main question for tonight will be how far south this line of storms
will sag. Much of the guidance suggests it will stay along and north
of the Ohio River, though a few of the high res models have it
sinking further south. Will lean towards the former solution for
now. Given that, pops were updated to decrease them across south
central KY and increase them across southern IN. Also raised low
temps a bit as southerly flow should keep the region on the warm
side. The updated forecast is already out.
&&
.Short Term...(This evening through Saturday night)
Issued at 215 PM EDT Fri Apr 28 2017
...Severe Storms Forecast for Late this Afternoon through Tonight...
Have a nice clear slot over southern KY early this afternoon,
allowing for a nice pocket of instability for the warm front that's
lifting quickly northward now to take advantage of. Expect storms to
start developing in the next hour or two with an increase in
coverage especially along the front this evening. Forecast soundings
continue to increase confidence in supercells developing in this
environment, with large hail and damaging winds and a tornado
threat, especially along the warm front. This evening, NCAR ensemble
0-3 km storm relative helicity was over 300 m2/s2 with 0-1 km shear
vectors around 40 knots, indicative of good low-level rotation
potential. These values would satisfy a local study on potential for
tornadoes developing within supercells.
Tonight, we could see a brief break in precip before they redevelop
again as a low-level jet focuses convergence somewhere over or just
north of the Ohio River. This new development and its potential
persistence was the main reason a Flash Flood Watch was issued
earlier today. Precipitable waters in the 1.7-2 inch range will make
for very heavy rains coming out of these storms, so rainfall totals
around 3 inches are possible, if not a little more, over the watch
area by this time tomorrow.
By late morning Saturday, we should see those rains taper off,
especially as the warm frontal boundary looks to lift a little
farther north. By afternoon, we should get another pool of surface-
based CAPE. Near record temperatures are forecast for highs, and
even warm lows (see Climate section below). A cap should be in place
tomorrow though, that will keep most from taking advantage of it.
The GFS and WRF-ARW are the only models showing any QPF in our area.
Some of the better performing models for rain chances the last few
months would argue for a narrow stripe of isolated to scattered
storms across our northern counties in Indiana (i.e., Dubois to
Jefferson) and a secondary isolated area over Lake Cumberland.
.Long Term...(Sunday through Friday)
Issued at 215 PM EDT Fri Apr 28 2017
...Another Round of Heavy Rain and Some Severe Potential Late
Sunday...
After another warmer morning Sunday, again potential breaking warm
min records, we should be dry for most of the day. Models are in
pretty good agreement on this scenario, bringing in storms ahead of
a north/south-oriented cold front Sunday night. Given another near
record warm day, these storms should have plenty of available
instability to allow for strong to severe potential at least in the
evening hours, perhaps late into the overnight as well. Precipitable
water levels once again will surge into the 1.7-2 inch range, so
another round of flash flooding is possible.
Monday looks like a chillier day, as a large upper low moves into
the Great Lakes. We'll have southwest winds, but much lower low-
level thicknesses, to bring temperatures to below normal for highs.
The cooler weather likely will persist most of the week, as that
upper low slowly heads northeast and then gets replaced by another
meridional trough for late week. We may see some cool precip with
this transition from mid to late week. Did not make any changes to
the blended forecast for now.
&&
.Aviation...(00Z Issuance)
Issued at 742 PM EDT Fri Apr 28 2017
Convective activity has been held in check by a capping inversion,
so will continue to mention SHRA activity with a few thunderstorms
in the VC of SDF/BWG through the evening hours. Outside of any T-
storms, VFR will prevail with a steady S wind.
Biggest question for the overnight will be whether a line of
convection that sets up north of the Ohio River will have enough of
a cold pool push to make it back toward SDF. Warm frontal boundary
is already north of the area so storms would have to get organized
pretty well to push back into the terminal. Given good support of
this scenario occurring from hi-res models, will introduce prevailing
t-storm mention at SDF after 07Z, where a few hour period of heavy
rain would be possible. Overall confidence is low, but it could have
an impact if it occurs.
Either way, conditions should improve around or just after sunrise
with a steady S wind and Sct-Bkn clouds around 4 K feet.
Elsewhere at BWG/LEX, staying more optimistic that these sites will
see little more than scattered shower and t-storm activity through
the evening, before dry conditions take hold overnight. LEX could be
close enough to the boundary in the pre-dawn hours to warrant VCTS
mention, but will otherwise be dry by mid to late morning on
Saturday.
&&
.Hydrology...
Issued at 1100 AM EDT Fri Apr 28 2017
Heavy rain is expected over the weekend over much of the middle
Ohio Valley. Between two to five inches of rain are expected along
the Ohio River over the next 72 hours, with the heavier amounts in
the west. This will lead to quick rises on all stream and rivers in
the area with minor flooding possibily in the Green, Rough, and
Muscatatuck basins. In addition, heavy rain tonight could lead
to flash flooding in parts of southern Indiana and northern
Kentucky. If you live in a flood prone area, watch water levels
closely this weekend.
&&
.Climate...
Issued at 830 AM EST Fri Apr 28 2017
Temperature and rainfall records for the weekend:
4/29 Warm L 4/29 Record H 4/30 Warm L 4/30 Record H
Louisville 67 (1951) 89 (1899) 70 (1899) 91 (1894)
Lexington 67 (1899) 86 (1899) 70 (1899) 91 (1942)
Bowling G. 67 (1899) 91 (1894) 68 (1899) 92 (1942*)
Frankfort 63 (1899) 89 (1914) 66 (1910) 91 (1942)
4/29 Rainfall 4/30 Rainfall
Louisville 2.02" (1927) 2.37" (1983)
Lexington 1.31" (2014) 3.21" (1909)
Bowling G. 2.40" (1912) 3.00" (1911)
Frankfort 2.20" (2002) 2.62" (1909)
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 11 AM EDT /10 AM CDT/ Saturday for
INZ076>079-083-084-089>092.
KY...Flash Flood Watch until 11 AM EDT /10 AM CDT/ Saturday for
KYZ023>025-029>038.
&&
Update...EER
Short Term...RJS
Long Term...RJS
Aviation...BJS
Hydrology...CMC
Climate...RJSHazardous weather outlook, Apr 28, 9:41 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 941 PM EDT Fri Apr 28 2017 KYZ026-027-039>043-045>049-053>057-061>067-070>078-081-082-300145- Ohio-Grayson-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson- Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Hartford, Leitchfield, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 941 PM EDT Fri Apr 28 2017 /841 PM CDT Fri Apr 28 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop and become numerous overnight along a warm front. Any storm that develops will have the potential to produce locally heavy rainfall along with lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are forecast through the weekend. The environment again could support strong to severe thunderstorms. Right now the best time frames for thunderstorm activity looks to be Sunday late afternoon through Sunday night. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>025-029>034-038-300145- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry- Shelby-Spencer- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, and Taylorsville 941 PM EDT Fri Apr 28 2017 /841 PM CDT Fri Apr 28 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 171 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Storms will become more widespread through the overnight hours. Through 2am EDT any storm that develops will have the potential to become severe. After 2am the situation will transition to more of a flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are forecast through the weekend. The environment again could support strong to severe thunderstorms. Right now the best time frames for thunderstorm activity looks to be Sunday late afternoon through Sunday night. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding i .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ028-300145- Hardin- Including the city of Elizabethtown 941 PM EDT Fri Apr 28 2017 ...TORNADO WATCH 171 IN EFFECT UNTIL 2 AM EDT SATURDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Storms will become more widespread through the overnight hours. Through 2am EDT any storm that develops will have the potential to become severe. After 2am the situation will transition to more of a flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are forecast through the weekend. The environment again could support strong to severe thunderstorms. Right now the best time frames for thunderstorm activity looks to be Sunday late afternoon through Sunday night. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ035>037-300145- Franklin-Scott-Harrison- Including the cities of Frankfort, Georgetown, and Cynthiana 941 PM EDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop and become numerous overnight along a warm front. Any storm that develops will have the potential to produce locally heavy rainfall along with lightning and gusty winds. Areas that receive repeated storms with high rainfall rates may develop flooding issues tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are forecast through the weekend. The environment again could support strong to severe thunderstorms. Right now the best time frames for thunderstorm activity looks to be Sunday late afternoon through Sunday night. The main threats with any severe storms this weekend with be damaging winds and hail. Also repeated rounds of storms with high rainfall rates may create some flooding i .SPOTTER INFORMATION STATEMENT... Spotters are asked to report wind, hail of any size, and instances of flooding today through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Local storm report, Apr 28, 11:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 3 NW HARDINSBURG 38.49N 86.32W
04/28/2017 U0.88 INCH ORANGE IN TRAINED SPOTTER
POWER AND CELL PHONE SERVICE IS OUT IN THE
AREA.
&&
KDWLocal storm report, Apr 28, 11:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 3 S HAYSVILLE 38.44N 86.92W
04/28/2017 DUBOIS IN EMERGENCY MNGR
POWER LINES DOWN ON 400 NORTH A HALF MILE
EAST OF MILL STREET.
&&
KDWLocal storm report, Apr 28, 11:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 2 NNW JASPER 38.42N 86.95W
04/28/2017 DUBOIS IN EMERGENCY MNGR
WATER OVER THE ROADWAY AT SAINT CHARLES
STREET AND 36TH STREET.
&&
KDWSpecial weather statement, Apr 28, 11:49 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
1149 PM EDT FRI APR 28 2017
INZ092-KYZ030>032-290415-
Clark-Jefferson-Oldham-Trimble-
1149 PM EDT FRI APR 28 2017
...A STRONG THUNDERSTORM IS AFFECTING CLARK...OLDHAM...SOUTHWESTERN
TRIMBLE AND NORTHEASTERN JEFFERSON COUNTIES...
At 1148 PM EDT, a strong thunderstorm was located near Prospect,
moving east at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Louisville, Jeffersonville, La Grange, Prospect, Worthington Hills,
and Barbourmeade.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
LAT...LON 3834 8532 3826 8574 3834 8577 3835 8576
3837 8578 3846 8581 3855 8538
TIME...MOT...LOC 0348Z 254DEG 38KT 3837 8568
13Local storm report, Apr 28, 11:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 1 NNW ENGLISH 38.34N 86.47W
04/28/2017 U1.00 INCH CRAWFORD IN TRAINED SPOTTER
&&
KDWLocal storm report, Apr 28, 11:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 PM EDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND GST 2 NNW JASPER 38.42N 86.95W
04/28/2017 M57 MPH DUBOIS IN EMERGENCY MNGR
JASPER MIDDLE SCHOOL WEATHER STATION. TIME
ESTIMATED.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:49 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Apr 29, 12:16 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 29 min |
| Apr 29, 12:38 AM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Trimble | 4 hr |
| Apr 29, 12:54 AM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 4 hr |
| Apr 29, 1:17 AM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 28 min |
| Apr 29, 1:34 AM EDT | Areal Flood Advisory | LMK | Jefferson, Meade | 6 hr |
| Apr 29, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 17 min |
| Apr 29, 2:04 AM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Scott | 3 hr |
| Apr 29, 3:51 AM EDT | Areal Flood Advisory | LMK | Shelby | 3 hr |
| Apr 29, 4:54 AM EDT | Areal Flood Warning | LMK | Henry, Jefferson, Oldham, Trimble | 6 hr |
| Apr 29, 7:40 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 50 min |
| Apr 29, 3:17 PM EDT | Flash Flood Watch | LMK | Breckinridge, Hancock, Henry, Jefferson, Meade, Oldham and 1 more | 38 hr |
| Apr 29, 5:31 PM EDT | Special Weather Statement | LMK | Marion | 29 min |
| Apr 29, 5:50 PM EDT | Special Weather Statement | LMK | Washington | 25 min |
| Apr 29, 6:00 PM EDT | Special Weather Statement | LMK | Boyle | 30 min |
| Apr 29, 6:07 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Mercer | 23 min |
| Apr 29, 6:13 PM EDT | Special Weather Statement | LMK | Anderson | 32 min |
| Apr 29, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Shelby, Spencer, Washington | 26 min |
| Apr 29, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Mercer | 31 min |
| Apr 29, 6:47 PM EDT | Special Weather Statement | LMK | Anderson | 28 min |
| Apr 29, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 25 min |
| Apr 29, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison | 14 min |
| Apr 29, 7:31 PM EDT | Special Weather Statement | LMK | Fayette | 29 min |
| Apr 28, 9:00 PM EDT | Special Weather Statement | LMK | Washington | 45 min |
| Apr 28, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 35 min |
| Apr 28, 9:23 PM EDT | Special Weather Statement | LMK | Dubois | 52 min |
| Apr 28, 9:41 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 34 min |
| Apr 28, 10:14 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 31 min |
| Apr 28, 10:15 PM EDT | Flash Flood Warning | LMK | Dubois | 4 hr |
| Apr 28, 10:39 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 36 min |
| Apr 28, 10:45 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 30 min |
| Apr 28, 11:00 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Harrison, Orange, Washington | 4 hr |
| Apr 28, 11:07 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 23 min |
| Apr 28, 11:30 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 30 min |
| Apr 29, 12:04 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 26 min |
| Apr 29, 12:11 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Washington | 4 hr |
| Apr 29, 12:19 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Perry | 26 min |
| Apr 29, 2:15 AM EDT | Areal Flood Warning | LMK | Dubois | 6 hr |
| Apr 29, 4:19 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Orange, Perry, Washington | 6 hr |
| Apr 29, 4:57 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 33 min |
| Apr 29, 6:28 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange, Washington | 32 min |
| Apr 29, 7:15 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott, Washington | 30 min |
| Apr 29, 7:58 AM EDT | Areal Flood Warning | LMK | Dubois | 6 hr |
| Apr 29, 10:04 AM EDT | Areal Flood Warning | LMK | Crawford, Harrison, Orange, Perry, Washington | 6 hr |
| Apr 29, 10:16 AM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 3 hr |
| Apr 29, 2:43 PM EDT | River Flood Warning | LMK | Harrison, Washington | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.